Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 3:08 PM CST for Montgomery County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 3:08 PM CST (21:08 UTC)
- Expired
- Feb 24, 2018, 3:30 PM CST
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 30 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
391
WUUS54 KOHX 242108
SVROHX
TNC125-242130-
/O.NEW.KOHX.SV.W.0002.180224T2108Z-180224T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
308 PM CST SAT FEB 24 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Montgomery County in Middle Tennessee...
* Until 330 PM CST
* At 308 PM CST, a severe thunderstorm was located 10 miles southwest
of Clarksville, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Palmyra, Cunningham and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3646 8717 3633 8743 3633 8748 3645 8760
3664 8744 3664 8713
TIME...MOT...LOC 2108Z 231DEG 35KT 3644 8745
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
131 follow-up statement
026
WWUS54 KOHX 242128
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
328 PM CST SAT FEB 24 2018
TNC125-242138-
/O.EXP.KOHX.SV.W.0002.000000T0000Z-180224T2130Z/
Montgomery TN-
328 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY WILL EXPIRE
AT 330 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A tornado watch remains in effect until 900 PM CST for Middle
Tennessee.
LAT...LON 3646 8717 3633 8743 3633 8748 3645 8760
3664 8744 3664 8713
TIME...MOT...LOC 2128Z 231DEG 35KT 3655 8728
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:27 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 24, 11:27 AM CST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1127 AM CST Sat Feb 24 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... The main concerns continue to be severe wx and flooding potential this evening and tonight. Forecast data has been updated to adjust pops downward most areas for today, and to refine timing for thunderstorms tonight. At mid morning, a batch of showers was moving across the Cumberland Plateau, with little or no rain elsewhere. Looking at regional trends and short range models, it looks like showers or thunderstorms through the rest of the daylight hours will be isolated to scattered in coverage. Pops will be lowest along I-65, around 20 percent, and highest over the northwest counties, about 50 percent. The showers currently over the Plateau will lift northeast, with 20-30 percent coverage lingering in the afternoon. Otherwise, the forecast for today is on track, with highs in the 70s and gusty southwest winds to 25 mph at times. For this evening, here our are latest estimates. It looks like the main severe threat will occur in our far western counties 6 PM to midnight, along I-65 including BNA from 9 PM to 2 AM, and the east third from midnight to 3 AM. Damaging straight line winds continue to be the main expectation. There will also be potential for isolated tornadoes. That threat will at the highest as storms move from West TN, then the threat will gradually decrease as the storms move eastward. There is some potential for brief hail. Also, heavy downpours are expected. This will add to already high levels on streams and rivers. Also, street flooding and flooding of low lying areas will occur in some spots. && .AVIATION... 18Z TAF DISCUSSION. BNA and MQY will have VFR through the afternoon and early evening, then a band of showers and possible severe thunderstorms will move in between 03Z-09Z with mainly MVFR. Winds will be gusty to 30KT at times through the afternoon and evening, with higher gusts likely with the storms. Frontal passage will bring NW winds with VFR by 12Z. CKV will have MVFR with scattered showers through 21Z, then a period of VFR until showers and possible severe storms move in from 03Z-07Z with mainly MVFR. Frontal passage will bring VFR and NW winds by 12Z. CSV will have scattered showers with MVFR through 21Z. Then a period of VFR is expected late day into the evening. Showers and storms will arrive in CSV after 09Z with mainly MVFR. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for Cheatham-Clay-Davidson- Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Williamson-Wilson. && DISCUSSION......13 AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 552 AM CST Sat Feb 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 552 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Severe weather will be possible across Middle TN this evening and into the overnight hours. The main threat will be damaging straight line winds, however a tornado or two cannot be ruled out. In addition to severe weather, a flood watch remains in effect for portions of Middle TN. While the main concern is river flooding, localized flash flooding will be possible within the watch area. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, Feb 24, 2:00 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
200 PM CST SAT FEB 24 2018
TNZ005-023>025-242045-
Stewart TN-Dickson TN-Humphreys TN-Houston TN-
200 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DICKSON...SOUTH
CENTRAL STEWART...HOUSTON AND HUMPHREYS COUNTIES UNTIL 245 PM CST...
At 159 PM CST, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or 7 miles east of Camden, moving northeast at 55
mph.
Winds in excess of 35 mph will be possible with this storm.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge and
Houston County Airport.
LAT...LON 3600 8800 3603 8800 3613 8792 3617 8792
3618 8793 3622 8795 3626 8794 3633 8796
3647 8786 3616 8740 3594 8793 3594 8800
3595 8802 3597 8802
TIME...MOT...LOC 1959Z 238DEG 49KT 3607 8798
13Special weather statement, Feb 24, 2:41 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
241 PM CST SAT FEB 24 2018
TNZ005-006-023-242115-
Stewart TN-Montgomery TN-Houston TN-
241 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN STEWART AND NORTHEASTERN HOUSTON COUNTIES UNTIL 315 PM
CST...
At 241 PM CST, Doppler radar was tracking a strong thunderstorm over
Erin, moving northeast at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Erin, Tennessee Ridge, Cumberland City, Indian Mound and Palmyra.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3643 8735 3624 8774 3625 8780 3624 8781
3632 8786 3661 8761
TIME...MOT...LOC 2041Z 234DEG 39KT 3629 8773
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:25 PM CST | Areal Flood Advisory | OHX | Montgomery | 3 hr |
| Feb 24, 2:00 PM CST | Special Weather Statement | OHX | Houston, Humphreys | 45 min |
| Feb 24, 2:41 PM CST | Special Weather Statement | OHX | Houston | 34 min |
| Feb 24, 2:52 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.